MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION CAROTID GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION CAROTID GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ethnicity - requested, not provided.Patient reported to be (b)(6).Implanted date: device was not implanted.Explanted date: device was not explanted.(b)(4).The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the physician took the destination device from the shelf to use for the procedure.While starting to open the package he saw that guiding sheath destination was already kinked in the original package.Additional information was received on 03jun2020.The procedure taking place for the patient at the time of the reported event was an endovascular treatment of stroke.They noticed the issue prior to placing it.They used a second rsc01 to resolve the issue.The patient was in stable condition.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3 and h6, and to provide the completed investigation results.The codes were unable to be selected in the initial report due to an application error; therefore, section h6: patient code has been provided.One 6fr destination sheath, dilator, packaging card and packaging pouch were received for product evaluation.Visual inspection revealed that the dilator and the sheath were returned inside the pouch, nested in the packaging card, and it was noted that the pouch was slightly opened.Two folds were seen on the packaging card at 33 cm and 53.1 cm from the proximal end of the tray.There were kinks noted on the sheath and dilator near the folds on the packaging card.The kink noted on the sheath was 44.1 cm from the sheath hub.The kink noted on the dilator was 58 cm from the dilator hub.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that mishandling of the device and the packaging may have contributed to the damage noted on the sheath and dilator.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
DESTINATION CAROTID GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton, md
MDR Report Key10172981
Report Number1118880-2020-00134
Device Sequence Number11571608
Product Code DYB
UDI-Device Identifier00389701006796
UDI-Public00389701006796
Combination Product (Y/N)N
Initial Reporter CountryLH
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberN/A
Device Catalogue NumberRSC01
Device Lot NumberWN21
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2020
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer07/24/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date07/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1